Ohio, 2016

Cold in Ohio, February 13, 2016

February 13, 2016 · NWS PBZ · 2 events in 2 counties and zones

Arctic air and strong winds produced wind chills from 10 to more than 20 degrees below zero the morning of the 13th across eastern Ohio, western Pennsylvania, northern West Virginia, and Garrett county Maryland.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Arctic air and strong winds produced wind chills from 10 to more than 20 degrees below zero the morning of the 13th across eastern Ohio, western Pennsylvania, northern West Virginia, and Garrett county Maryland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 12, 10:07 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Feb 12, 10:07 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1007 PM EST FRI FEB 12 2016

.SYNOPSIS...
AN ARCTIC FRONT WILL BRING SNOW SHOWERS TO THE AREA THROUGH
SATURDAY. MUCH COLDER TEMPERATURES AND DANGEROUS WIND CHILLS WILL
CONTINUE INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH SATURDAY/...

ARCTIC BOUNDARY NOW CROSSING INTO WESTERN PA AS WV IMAGERY SHOWS
THE JET CORE ROUNDING THE BASE OF THE LONGWAVE PIVOTING OVER THE
AREA. LATEST MODEL PROGS SHOW SNOW QUICKLY BACKING OFF BEHIND THE
FRONT AS MUCH COLDER AND DRIER AIR MOVES IN. THE EXCEPTION WILL BE
ACROSS LOCATIONS ALONG AND NORTH OF INTERSTATE 80 WHERE THE LAKES
SHOULD MODIFY THE LOWER LEVELS ENOUGH TO SUPPORT CONTINUED SNOW
SHOWERS. WITH INVERSION HEIGHTS NEAR 700MB AND ONLY A SMALL
AMOUNT OF SHEAR IN THE WIND PROFILE SNOW WILL CONTINUE HERE
THROUGH SATURDAY BUT PRODUCTION WILL BECOME LESS EFFICIENT OVER
TIME AS COLD AIR CONTINUES TO MOVE IN PUSHES THE DENDRITIC GROWTH
ZONE DOWN TO THE SURFACE.

TERRAIN ENHANCED SNOW SHOWERS ARE ANTICIPATED ALONG THE RIDGES IN
UPSLOPE SNOW UNTIL THE WHOLE BOUNDARY LAYER FALLS WELL BELOW THE
GROWTH ZONE...SO HAVE MAINTAINED THE WINTER WEATHER ADVISORY FOR
THE RIDGES OF PRESTON TUCKER AND GARRETT COUNTIES. &&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO TAPER OFF AND SHIFT
NORTHWARD AS A SURFACE RIDGE ATTEMPTS TO BUILD OVERHEAD FOR
SUNDAY. THIS SHOULD ALLOW FOR THE WIND TO BACK OFF...WITH WIND
CHILL CONCERNS DIMINISHING IN OHIO. HOWEVER...WITH THE HIGH
PRESSURE AND LIGHT WIND...TEMPERATURES WILL FALL CLOSE TO OR BELOW
ZERO SATURDAY NIGHT...SO ADVISORIES WILL REMAIN AS IS FOR THE REST
OF THE CWA UNTIL SUNDAY MORNING. TEMPERATURES WILL MODERATE A FEW
DEGREES ON SUNDAY WITH A RETURN OF SOUTHERLY FLOW AND SCATTERING
OF THE CLOUDS. TEMPERATURE FORECAST WAS A BLEND OF GUIDANCE FOR
BOTH PERIODS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
SHORTWAVE MOVING EAST ACROSS THE GREAT LAKES WILL BRING WARM
ADVECTION ALONG WITH AN INCREASE IN DEEPER MOISTURE SUNDAY NIGHT
INTO MONDAY. THIS WILL GIVE A PERIOD OF SNOW ESPECIALLY SOUTH OF
PITTSBURGH WITH SOME ACCUMULATION EXPECTED. TEMPERATURES LOOK TO
RISE LATER SUNDAY NIGHT AND WILL PUSH TO NEAR THE SEASONAL AVERAGE
MONDAY. BY LATER MONDAY THROUGH TUESDAY A STRONG SOUTHERN STREAM
SHORTWAVE WILL INDUCE LOW PRESSURE ALONG THE GULF COAST WHICH WILL
QUICKLY MOVE ACROSS THE MID ATLANTIC STATES. MODELS STILL DIFFER
ON EXACT TRACK BUT SYSTEM WILL CROSS THE SOUTHERN APPALACHIANS AND
INTENSIFY AS IT MOVES TOWARD NEW ENGLAND BY TUESDAY NIGHT.
POTENTIAL FOR SIGNIFICANT SNOW...BUT ALSO POTENTIAL FOR A MIX WITH
RAIN OR ALL RAIN WHERE BETTER QPF IS FORECAST. FOR NOW HAVE NOT
STRAYED FAR FROM PREVIOUS FORECAST ALTHOUGH EVEN THE WARMER ECMWF
WRAPS COLD AIR BACK IN LATER TUESDAY SO HAVE KEPT MAINLY SNOW.

SYSTEM EXITS TUESDAY NIGHT...BUT WILL BE FOLLOWED BY FAST MOVING
CLIPPER SYSTEM WEDNESDAY WHICH WILL DELIVER ANOTHER PERIOD OF SNOW
SHOWERS FOLLOWED BY A QUICK SHOT OF COLD AIR. HEIGHTS ALOFT THEN
BEGIN TO RISE THURSDAY INTO FRIDAY WITH STRONG WARM
ADVECTION...ESPECIALLY ON FRIDAY.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
MOST IMPORTANT FEATURE THROUGH THE BEGINNING OF THE TAFS WILL BE
THE ARRIVAL OF AN ARCTIC FRONT. UPSTREAM OBSERVATIONS AT
CLEVELAND SHOW 1/4SM VISIBILITY WITH HEAVY SNOW AND NORTHWEST WIND
GUSTS TO 30KT. ALTHOUGH THE LINE OF SNOW SHOWERS ALONG THE FRONT
WILL WEAKEN SOMEWHAT AS IT MOVES INLAND OFF LAKE ERIE...STILL
THINK THAT WIDESPREAD 1/2 TO 1 MILE VISIBILITIES AND WIND GUSTS TO
25-30KT ARE POSSIBLE AT EACH TERMINAL AS THE LINE MOVES THROUGH.
THIS LINE SHOULD HAVE MOVED THROUGH ALL LOCAL TERMINALS BY
06Z.

ALTHOUGH SNOW WITH MVFR/IFR VISIBILITIES WILL CONTINUE OVERNIGHT
BEHIND THE FRONT AT MOST TERMINALS...FKL IS LIKELY TO BE THE
TERMINAL WITH THE LOWEST FLIGHT CONDITIONS DUE TO THE POTENTIAL OF
A LAKE HURON- ERIE SNOWBAND TO SET UP WITH NORTHWEST WINDS. THE
POTENTIAL FOR MODERATE SNOW WILL CONTINUE THERE THROUGH MUCH OF
SATURDAY. ZZV COULD MANAGE TO EITHER SCATTER OUT OR HAVE CEILINGS
LIFT TO VFR ON SATURDAY. WIND GUSTS TO 25 KT WILL CONTINUE BEHIND
THE FRONT AND SHOULD LAST THROUGH THE TAF PERIOD.

.OUTLOOK.../SATURDAY NIGHT THROUGH WEDNESDAY/...
LOW PRESSURE SYSTEMS WILL BRING WIDESPREAD RESTRICTIONS LATER
SUNDAY NIGHT THROUGH WEDNESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND CHILL ADVISORY UNTIL 9 AM EST SUNDAY FOR MDZ001.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST SATURDAY FOR MDZ001.
OH...WIND CHILL ADVISORY UNTIL 11 AM EST SATURDAY FOR OHZ039-048-
     049-057>059-068-069.
     WIND CHILL ADVISORY UNTIL 9 AM EST SUNDAY FOR OHZ040-041-050.
PA...WIND CHILL ADVISORY UNTIL 9 AM EST SUNDAY FOR PAZ007>009-
     013>016-020>023-029-031-073>076.
     LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST SATURDAY FOR
     PAZ007>009.
WV...WIND CHILL ADVISORY UNTIL 11 AM EST SATURDAY FOR WVZ003-004-
     012.
     WIND CHILL ADVISORY UNTIL 9 AM EST SUNDAY FOR WVZ001-002-021-
     509>514.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST SATURDAY FOR
     WVZ512>514.

&&
Hazardous weather outlook, Feb 12, 3:57 PM EST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 PM EST FRI FEB 12 2016

PAZ007>009-132100-
MERCER-VENANGO-FOREST-
357 PM EST FRI FEB 12 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST SATURDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.
   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ040-041-050-PAZ013>016-020>023-029-031-073>076-WVZ001-002-021-
509>511-132100-
CARROLL-COLUMBIANA-JEFFERSON OH-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-
BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-MARION-
MONONGALIA-RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-
PRESTON-
357 PM EST FRI FEB 12 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST
VIRGINIA...NORTHERN PANHANDLE OF WEST VIRGINIA AND NORTHERN WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039-048-049-057>059-068-069-WVZ003-004-012-132100-
TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-
MONROE-OHIO-MARSHALL-WETZEL-
357 PM EST FRI FEB 12 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ512>514-132100-
GARRETT-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
357 PM EST FRI FEB 12 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Feb 12, 7:26 PM EST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
726 PM EST FRI FEB 12 2016

OHZ039>041-048>050-057>059-PAZ007>009-013>015-020-WVZ001-130145-
JEFFERSON-MUSKINGUM-GUERNSEY-HARRISON-TUSCARAWAS-CARROLL-BELMONT-
COLUMBIANA-COSHOCTON-MERCER-LAWRENCE-VENANGO-CLARION-BUTLER-FOREST-
BEAVER-HANCOCK-
726 PM EST FRI FEB 12 2016

...A DANGEROUS SNOW SQUALL WILL AFFECT MUSKINGUM...TUSCARAWAS...
COSHOCTON...COLUMBIANA...JEFFERSON...CARROLL...GUERNSEY...
NORTHWESTERN BELMONT...HARRISON...NORTHWESTERN CLARION...BEAVER...
VENANGO...WESTERN FOREST...MERCER...LAWRENCE...CENTRAL BUTLER AND
HANCOCK COUNTIES...

AT 720 PM EST...A DANGEROUS SNOW SQUALL WAS LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF PORTAGEVILLE TO NEAR MEADVILLE TO
NEAR WESTERVILLE. MOVEMENT WAS SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH COMBINED WITH PERIODS OF MORE INTENSE SNOW
WILL RESULT IN DANGEROUS DRIVING CONDITIONS WITH VISIBILITIES
REDUCED TO WELL BELOW A QUARTER OF A MILE AT TIMES.

LOCATIONS IMPACTED INCLUDE...
CRANBERRY...ZANESVILLE...NEW CASTLE...WEIRTON...STEUBENVILLE...NEW
PHILADELPHIA...HERMITAGE...SHARON...DOVER...SALEM...COSHOCTON...EAST
LIVERPOOL...CAMBRIDGE...OIL CITY...ALIQUIPPA...BEAVER FALLS...GROVE CITY...
FRANKLIN...COLUMBIANA AND MONACA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 146 AND 204.

  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 1 AND 26.

  INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 36 AND 93.

  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 82 AND 137.

  INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 52.

  INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 4 AND 45.

VISIBILITIES WILL DROP QUICKLY TO NEAR ZERO IN THIS DANGEROUS SQUALL.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4109 7968 4117 7969 4107 7969 4069 8015
      4006 8112 3976 8183 3982 8217 4045 8219
      4044 8168 4063 8167 4065 8124 4072 8124
      4073 8109 4090 8108 4090 8052 4149 8052
      4149 8000 4162 7983 4162 7907
TIME...MOT...LOC 0020Z 304DEG 32KT 4263 7816 4159 8013 4017 8290
Special weather statement, Feb 12, 8:33 PM EST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
833 PM EST FRI FEB 12 2016

OHZ039>041-049-050-057>059-068-069-PAZ007>009-013>016-020>022-029-
WVZ001>003-130230-
JEFFERSON-MUSKINGUM-GUERNSEY-MONROE-HARRISON-TUSCARAWAS-CARROLL-
NOBLE-BELMONT-COLUMBIANA-JEFFERSON-WASHINGTON-MERCER-LAWRENCE-
VENANGO-CLARION-BUTLER-ALLEGHENY-FOREST-ARMSTRONG-BEAVER-OHIO-BROOKE-
HANCOCK-
833 PM EST FRI FEB 12 2016

...A SNOW SQUALL WILL AFFECT NORTHERN NOBLE...SOUTHEASTERN
MUSKINGUM...SOUTHEASTERN TUSCARAWAS...NORTHWESTERN MONROE...EASTERN
COLUMBIANA...JEFFERSON...SOUTHEASTERN CARROLL...GUERNSEY...BELMONT...
HARRISON...CLARION...NORTHWESTERN ALLEGHENY...NORTHWESTERN
ARMSTRONG...BEAVER...NORTHWESTERN WASHINGTON...VENANGO...NORTHWESTERN
JEFFERSON...FOREST...SOUTHEASTERN MERCER...LAWRENCE...BUTLER...
BROOKE...NORTHWESTERN OHIO AND HANCOCK COUNTIES...

AT 830 PM EST...A SNOW SQUALL WAS LOCATED ALONG A LINE EXTENDING FROM
NEAR PORTAGEVILLE TO NEAR NEW WILMINGTON TO 8 MILES SOUTH OF
UHRICHSVILLE. MOVEMENT WAS SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH COMBINED WITH PERIODS OF MORE INTENSE SNOW
WILL RESULT IN DANGEROUS DRIVING CONDITIONS WITH VISIBILITIES
REDUCED TO WELL BELOW A QUARTER OF A MILE AT TIMES.

LOCATIONS IMPACTED INCLUDE...
WHEELING...MCCANDLESS TOWNSHIP...CRANBERRY...MOON TOWNSHIP...NEW CASTLE...
WEIRTON...STEUBENVILLE...BUTLER...FRANKLIN PARK...EAST LIVERPOOL...
CAMBRIDGE...OIL CITY...ALIQUIPPA...BEAVER FALLS...GROVE CITY...MARTINS
FERRY...FRANKLIN...COLUMBIANA...MONACA AND CLARION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 170 AND 225.

  INTERSTATE 70 IN WEST VIRGINIA NEAR MILE MARKER 0.

  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 1 AND 35.

  INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 27 AND 54.

  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 67 AND 122.

  INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 11 AND 73.

  INTERSTATE 279 IN PENNSYLVANIA BETWEEN MILE MARKERS 12 AND 13.

  INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 7 AND 57.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4144 7896 4145 7906 4134 7909 4135 7894
      4134 7897 4081 7976 3981 8106 3974 8164
      3975 8164 3977 8198 4090 8066 4090 8052
      4102 8052 4118 8032 4162 7964 4162 7895
TIME...MOT...LOC 0130Z 303DEG 25KT 4253 7813 4117 8029 4028 8140
Special weather statement, Feb 12, 9:33 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
933 PM EST FRI FEB 12 2016

OHZ059-069-PAZ009-014>016-020>023-029-031-073-075-WVZ002>004-012-021-
509-130330-
MONROE-BELMONT-JEFFERSON-WASHINGTON-WESTMORELAND-GREENE-CLARION-
INDIANA-BUTLER-FAYETTE-ALLEGHENY-FOREST-ARMSTRONG-BEAVER-MARION-
MARSHALL-OHIO-MONONGALIA-BROOKE-WETZEL-
933 PM EST FRI FEB 12 2016

...A SNOW SQUALL WILL AFFECT NORTHEASTERN MONROE...SOUTHEASTERN
BELMONT...CLARION...ALLEGHENY...ARMSTRONG...SOUTHEASTERN BEAVER...
WASHINGTON...WESTERN WESTMORELAND...JEFFERSON...CENTRAL INDIANA...
NORTHWESTERN FAYETTE...GREENE...EASTERN FOREST...SOUTHEASTERN
BUTLER...SOUTHEASTERN BROOKE...OHIO...NORTHWESTERN MONONGALIA...
NORTHERN MARION...NORTHEASTERN WETZEL AND MARSHALL COUNTIES...

AT 932 PM EST...A SNOW SQUALL WAS LOCATED ALONG A LINE EXTENDING FROM
NEAR MARSHBURG TO 6 MILES NORTHEAST OF BUTLER TO NEAR BELLAIRE.
MOVEMENT WAS SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH COMBINED WITH PERIODS OF MORE INTENSE SNOW
WILL RESULT IN DANGEROUS DRIVING CONDITIONS WITH VISIBILITIES
REDUCED TO WELL BELOW A QUARTER OF A MILE AT TIMES.

LOCATIONS IMPACTED INCLUDE...
PITTSBURGH...PENN HILLS...MOUNT LEBANON...BETHEL PARK...ROSS TOWNSHIP...
WHEELING...MCCANDLESS TOWNSHIP...MONROEVILLE...CRANBERRY...MOON TOWNSHIP...
MCMURRAY...GREENSBURG...MCKEESPORT...INDIANA...BUTLER...WASHINGTON...
FRANKLIN PARK...JEANNETTE...MOUNDSVILLE AND CANONSBURG.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 224 AND 225.

  INTERSTATE 70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 14.

  INTERSTATE 70 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 57.

  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 28 AND 75.

  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 7 AND 79...AND
  BETWEEN MILE MARKERS 22 AND 49.

  INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 53 AND 96.

  INTERSTATE 279 IN PENNSYLVANIA BETWEEN MILE MARKERS 1 AND 13.

  INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 49 AND 84.

USE EXTRA CAUTION IF YOU MUST TRAVEL. RAPID CHANGES IN VISIBILITY
AND POTENTIALLY SLICK ROADS ARE LIKELY TO LEAD TO ACCIDENTS.
CONSIDER DELAYING TRAVEL UNTIL THE SQUALL PASSES YOUR LOCATION.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4120 7877 4113 7880 4091 7881 3959 8032
      3978 8109 4094 7985 4163 7902 4163 7896
      4144 7896 4145 7906 4142 7909 4134 7909
      4135 7908 4135 7902 4138 7897 4126 7874
      4123 7874 4123 7871 4120 7871
TIME...MOT...LOC 0232Z 303DEG 25KT 4183 7867 4091 7979 4001 8080
Local storm report, Feb 12, 11:40 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1140 PM EST FRI FEB 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     SNOW             OAKLAND                 39.41N  79.41W
02/12/2016  M4.5 INCH        GARRETT            MD   TRAINED SPOTTER

            SINCE 2 PM

&&

EVENT NUMBER PBZ1600959

FRIES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Columbiana

When
February 13, 12:00 AM EST to 10:00 AM EST
Where
Columbiana forecast zone
Reported by
AWSS
Coordinates
40.768, -80.777 (the zone’s center; the record gives no point)

The AWSS near Lisbon reported a wind chill of -12.

Cold/Wind Chill, Tuscarawas

When
February 13, 12:00 AM EST to 10:00 AM EST
Where
Tuscarawas forecast zone
Reported by
ASOS
Coordinates
40.441, -81.474 (the zone’s center; the record gives no point)

The New Philadelphia ASOS reported a wind chill of -10.

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613653, 613654.